Alert archive / Alabama / Red Flag Warnings in 2015
Red Flag Warning 12, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Oct 16, 2015, 12:26 PM CDT for 5 counties in Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2015, 12:26 PM CDT (17:26 UTC)
- Expired
- Oct 16, 2015, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
Counties Fayette County, AL, Lamar County, AL, Marion County, AL, Walker County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 60 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2534 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
550 WWUS84 KBMX 161726 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1226 PM CDT FRI OCT 16 2015 ...DRY AND BREEZY CONDITIONS ACROSS CENTRAL ALABAMA... .A COLD FRONT WILL USHER IN MUCH DRIER AIR AND BREEZY CONDITIONS WILL OCCUR BEHIND THE FRONT. THIS COMBINATION WILL MAKE OUTDOOR BURNING HAZARDOUS. ALZ011>015-170100- /O.NEW.KBMX.FW.W.0012.151016T1726Z-151016T2300Z/ /O.NEW.KBMX.FW.A.0009.151017T1700Z-151017T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER- 1226 PM CDT FRI OCT 16 2015 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR DRY AND BREEZY CONDITIONS FOR NORTHWEST. A FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR CONTINUED DRY AND BREEZY CONDITIONS FOR ALL OF CENTRAL ALABAMA. THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING FOR NORTHWEST AREAS OF CENTRAL ALABAMA...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SATURDAY AFTERNOON. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 24 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ017>027-030>032-034-170100- /O.NEW.KBMX.FW.A.0008.151016T1726Z-151016T2300Z/ /O.NEW.KBMX.FW.A.0009.151017T1700Z-151017T2300Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA- JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-SUMTER-GREENE-HALE-BIBB- 1226 PM CDT FRI OCT 16 2015 ...FIRE WEATHER WATCH IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR POTENTIAL DRY AND BREEZY CONDITIONS FOR AREAS NORTH OF INTERSTATE 20. A FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON. THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FIRE WEATHER WATCH FOR AREAS NORTH OF INTERSTATE 20...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED SATURDAY AFTERNOON. * WINDS...NORTH 5 TO 10 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 24 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ALZ028-029-033-035>050-170100- /O.NEW.KBMX.FW.A.0009.151017T1700Z-151017T2300Z/ CLAY-RANDOLPH-PERRY-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO- DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE- RUSSELL-PIKE-BARBOUR- 1226 PM CDT FRI OCT 16 2015 ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR SOUTH CENTRAL ALABAMA FOR POTENTIAL DRY AND BREEZY CONDITIONS. THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FIRE WEATHER WATCH FOR SOUTH CENTRAL ALABAMA FOR POTENTIAL DRY AND BREEZY CONDITIONS...WHICH IS IN EFFECT SATURDAY AFTERNOON. * WINDS...NORTH AROUND 10 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * IMPACTS...OF A DRY AIRMASS AND WINDY CONDITIONS COMBINED WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Oct 16, 6:18 AM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Oct 16, 6:18 AM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 618 AM CDT FRI OCT 16 2015 .UPDATE... FOR 12Z AVIATION. && .SHORT TERM...TODAY AND TONIGHT. THE WEATHER REMAINS QUIET ACROSS THE REGION THIS MORNING BUT THERE WILL BE SOME NOTICEABLE CHANGES OVER THE NEXT 24 HOURS AS A STRONG COLD FRONT MOVES THROUGH. COLD ADVECTION BEHIND FRONT WILL HELP PUT THE BRAKES ON TEMPERATURES THIS AFTERNOON ACROSS THE NORTH... BUT ACROSS THE SOUTHERN PART OF THE AREA...MID TO UPPER 80S ARE EXPECTED. THE AIRMASS HEADED OUR WAY IS QUITE COOL AND DRY AND THE COOLEST NIGHT OF THE SEASON IS EXPECTED FOR SOME LOCATIONS FOR TONIGHT. WINDS SHOULD DECREASE ENOUGH TO ALLOW TEMPERATURES TO FALL INTO THE LOWER 40S NORTH TO AROUND 50 SOUTH. 87/GRANTHAM .LONG TERM...SATURDAY THROUGH THURSDAY. A DECENT SURFACE RIDGE WILL SLIDE AND BUILD OVER THE CENTRAL PLAINS INTO SATURDAY AND SPREAD TO OVER THE EASTERN HALF OF THE UNITED STATES SATURDAY INTO SUNDAY BEHIND THE FRONT AIDED BY A TIGHT NORTHWEST FLOW IN THE UPPER LEVELS TO PUSH OUR FIRST FRONT TOWARD THE COAST AND INTO THE GULF. THIS WEEKEND'S PART OF THE FORECAST LOOKS SIMILAR TO YESTERDAY DATA WITH THE COOLER TEMPERATURES EXPECTED TO LAST THROUGH THE WEEKEND INTO MONDAY...WITH OVERNIGHT LOWS NOT REBOUNDING UNTIL WE MOVE INTO THE MIDDLE OF NEXT WEEK AS THE RIDGE IS EXPECTED TO THEN WEAKEN AND PUSH OFF THE ATLANTIC COAST WITH OVERALL RETURN FLOW MOISTURE INCREASING AND OUR NEXT FRONT APPROACHING. MAIN DIFFERENCE BETWEEN YESTERDAY AND TODAY'S FORECAST IS OUR NEXT FRONT MAY BE A LITTLE SLOWER TO TRACK DOWN INTO THE SOUTHERN STATES. THIS WILL IN TURN LOWER OUR RAIN CHANCES IN THE FAR EXTENDED...WITH ONLY LOW POPS ON THURSDAY AND MEAGER RETURN FLOW. THROW ALSO INTO THE MIX MORE UNCERTAINTY DUE TO A POSSIBLE DEVELOPING LOW PRESSURE SYSTEM IN THE SOUTHWESTERN GULF OF MEXICO BY THE MIDDLE OF NEXT WEEK. SO TIMING OF THE FRONT WILL BE IMPORTANT ON THE EVENTUAL TRACK OF SAID LOW. FOR NOW...WILL GO WITH ONLY MINIMAL POPS IN THE FAR EXTENDED. 08 && .AVIATION... 12Z TAF DISCUSSION. VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. NORTHERLY WINDS WILL INCREASE BEHIND A COLD FRONT LATE THIS MORNING AND INTO THE AFTERNOON WITH GUSTS OF 15-18KTS. 87/GRANTHAM && .FIRE WEATHER... A DRY COLD FRONT WILL BRING A REINFORCING SHOT OF DRY AIR TODAY. RELATIVE HUMIDITY VALUES WILL DROP BELOW 30 PERCENT THIS AFTERNOON ACROSS THE NORTHWEST HALF...ACROSS MOST OF CENTRAL ALABAMA ON SATURDAY AND THE WEST ON SUNDAY. HOWEVER...20 FT WINDS ARE EXPECTED TO APPROACH BUT REMAIN BELOW 10 MPH THROUGH THE WEEKEND...SO CRITICAL FIRE WEATHER CONDITIONS/RED FLAG CRITERIA WILL NOT BE MET. RELATIVE HUMIDITY VALUES WILL INCREASE SOMEWHAT NEXT WEEK BUT NO RAIN IS EXPECTED THROUGH UNTIL THURSDAY AT THE EARLIEST. 08 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 16, 12:26 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1226 PM CDT FRI OCT 16 2015 ALZ011>015-017>050-172030- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1226 PM CDT FRI OCT 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. LOW RELATIVE HUMIDITY VALUES AND SUFFICIENT WIND WILL RESULT IN CONDITIONS APPROACHING OR EXCEEDING CRITICAL FIRE WEATHER CRITERIA ALONG AND NORTH OF THE I-20 CORRIDOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOW RELATIVE HUMIDITY VALUES AND SUFFICIENT WIND MAY RESULT IN CONDITIONS APPROACHING OR EXCEEDING CRITICAL FIRE WEATHER CRITERIA ACROSS ALL OF CENTRAL ALABAMA SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 12:26 PM CDT | Fire Weather Watch | BMX | Bibb, Blount, Calhoun, Cherokee, Cleburne, Etowah and 9 more | 6 hr |
| Oct 16, 12:26 PM CDT | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
Nearby
Red Flag Warnings in Alabama, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.